Mississippi, 2014Damaging Winds in Mississippi, June 5, 2014
June 5, 2014 · NWS MEG · 2 events in 2 counties and zones
A stalled front was located across Southern Missouri during the late evening hours of June 4th into the early morning hours of June 5th. Showers and thunderstorms developed across Southwest Missouri during the morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled front was located across Southern Missouri during the late evening hours of June 4th into the early morning hours of June 5th. Showers and thunderstorms developed across Southwest Missouri during the morning hours. The MCS gained momentum as it moved into a warm and unstable atmosphere south of the stalled front. The MCS produced a derecho across Northeast Arkansas into the West Tennessee during the afternoon hours. Widespread damaging winds and some flash flooding occurred with the derecho. Remnants of the MCS moved Northeast Mississippi during the late afternoon hours. One storm produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 5, 1:24 PM CST, 26 minutes earlier.
Area forecast discussion, Jun 5, 1:24 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT THU JUN 5 2014
.DISCUSSION...
SHORT TERM...STATIONARY FRONT SITUATED JUST NORTH OF I-40...WITH
STRONG BOW ECHO TREKKING EAST AND BISECTING THE BOUNDARY. NUMEROUS
REPORTS OF TREES POWER LINES, POWER OUTAGES, AND STRUCTURAL DAMAGE
HAS BEEN GENERATED BY THE BOW IN ARKANSAS AND EXTREME WEST
TENNESSEE. EXPECTING THIS TREND TO CONTINUE AS IT TRACKS TOWARDS
THE TENNESSEE RIVER BY 5PM. OTHER CONVECTION THIS MORNING IN
NORTHWEST TENNESSEE HAS GENERATED OVER 3 TO 6 INCHES OF
RAINFALL...WITH ANOTHER 1 TO 3 INCHES ANTICIPATED AS THE LINE GOES
THROUGH. A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN TWO
THIRDS OF THE CWA THROUGH FRIDAY EVENING. A STRONG CAP AT 700MB
HAS KEPT THE BOW MAINLY NORTH OF THE MISSISSIPPI/TENNESSEE STATE
LINE...THOUGH EXTREME NORTHERN MISSISSIPPI MAY SEE SOME STRONG
WIND GUSTS. IN THE BOW'S WAKE...MORE UPSTREAM CONVECTION GROWTH
IS ANTICIPATED OVERNIGHT ADDING TO THE FLASH FLOOD THREAT...WITH
THE OTHER SEVERE WEATHER THREATS LIKELY TO DIMINISH.
FOR THIS WEEKEND...MODELS AGREE THAT THE MIDSOUTH WILL REMAIN UNDER
THE RING OF FIRE ALOFT WITH THE STATIONARY BOUNDARY BISECTING THE
AREA. NUMEROUS SHORTWAVES WILL ROUND THE SOUTHERN PLAINS RIDGE
PROVIDING OPPORTUNITIES FOR MORE SHOWERS AND STORMS...OF WHICH SOME
WILL BE STRONG OR SEVERE. CURRENT FLASH FLOOD WATCH GOES TO MIDNIGHT
FRIDAY NIGHT...BUT MAY BE NEEDED FARTHER INTO THE WEEKEND. SKIES
WILL REMAIN PARTLY TO MOSTLY CLOUDY AND WITH PERIODS OF RAINFALL
TEMPERATURES WILL LIKELY HAVE NUMEROUS SMALL FLUCTUATIONS THROUGHOUT
THE DAY. HAVE LOWERED HIGHS A DEGREE OR TWO.
EARLY NEXT WEEK...A STRONGER DISTURBANCE IS PROGGED TO BREAK OFF THE
WESTERLY FLOW ACROSS THE COUNTRY AND BECOME CUTOFF LATE MONDAY OVER
THE OZARKS. THIS FEATURE WILL KEEP THE UNSETTLED WEATHER PATTERN IN
THE MIDSOUTH THROUGH THE MIDDLE OF NEXT WEEK. HAVE LOWERED
TEMPERATURES A DEGREE OR TWO...BECOMING MORE SEASONAL FROM THE
PREVIOUS FORECAST...TO ACCOUNT FOR THIS. CAPE VALUES EXCEEDING 2000
J/KG WILL KEEP A SEVERE THREAT OVER THE REGION THIS PERIOD.
JAB
&&
.AVIATION...
18Z TAF CYCLE
NUMEROUS ROUNDS OF THUNDERSTORMS WILL PROVIDE INTERIVALS OF MVFR
CONDITIONS THROUGH THE TAF PERIOD. THE FIRST MAIN COMPLEX OF
STORMS WILL BE THIS AFTERNOON. THE SECOND ROUND WILL BE NEAR
DAYBREAK EARLY FRIDAY MORNING. WIND GUSTS MAY EXCEED 40 KTS WITH
THE STRONGER STORMS THIS AFTERNOON.
OUTSIDE OF THE STORMS...EXPECT VFR CONDITIONS WITH LIGHT WINDS AND
MAINLY MID LEVEL CLOUDS 10-15 KFT.
SWC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-PRENTISS-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION.
TN...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 5, 1:26 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CDT THU JUN 5 2014
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-062130-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
226 PM CDT THU JUN 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
ARKANSAS...THE BOOTHEEL OF MISSOURI...EXTREME WEST TENNESSEE...AND
EXTREME NORTHWEST MISSISSIPPI TODAY AND TONIGHT. THE PRIMARY
THREATS WILL BE WIDESPREAD DAMAGING WINDS AND FLASH FLOODING.
SECONDARY THREATS WILL BE LARGE HAIL AND ISOLATED TORNADOES.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
REMAINDER OF WEST TENNESSEE...NORTH MISSISSIPPI AND EAST CENTRAL
ARKANSAS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING
WINDS AND FLASH FLOODING. THE SECONDARY THREATS WILL BE LARGE HAIL
AND ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE MID-SOUTH FOR FRIDAY AND SATURDAY. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MIDSOUTH THIS
AFTERNOON AND POSSIBLY OVERNIGHT.
JAB
In the hours before
Local storm report, Jun 5, 1:09 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
209 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG TRUMANN 35.67N 90.52W
06/05/2014 POINSETT AR BROADCAST MEDIA
KING TRANSPORTATION BUILDING IN TRUMANN WAS COMPLETELY
DESTROYED
&&
JPMLocal storm report, Jun 5, 1:28 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
228 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG LEPANTO 35.61N 90.33W
06/05/2014 POINSETT AR PUBLIC
ROOF BLOWN OFF BUILDING ON MAIN STREET IN LEPANTO.
&&
JPMLocal storm report, Jun 5, 1:34 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 4 SE BOLIVAR 35.22N 88.95W
06/05/2014 E70 MPH HARDEMAN TN PUBLIC
&&
JPMLocal storm report, Jun 5, 1:39 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG BOLTON 35.32N 89.76W
06/05/2014 SHELBY TN BROADCAST MEDIA
TREES DOWN BLOCKING ROSEMARK RD IN SHELBY COUNTY
&&
JPMLocal storm report, Jun 5, 1:45 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
06/05/2014 SHELBY TN FIRE DEPT/RESCUE
NUMEROUS TREES AND POWERLINES DOWN IN MILLINGTON
&&
JPMLocal storm report, Jun 5, 1:47 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG E DYER 36.07N 88.99W
06/05/2014 GIBSON TN TRAINED SPOTTER
SPOTTER REPORTS 50 TO 60 MPH WINDS WITH A LOT OF TREE
DAMAGE
&&
JPMThunderstorm Wind, Tippah
- When
- June 5, 1:50 PM CST to 2:00 PM CST
- Where
- Tippah County, 2.37 mi WSW of Brownfield to Walnut
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.989, -88.940
Straight line winds knocked down trees and power lines near Walnut.
Thunderstorm Wind, Alcorn
- When
- June 5, 2:10 PM CST to 2:30 PM CST
- Where
- Alcorn County, 2.39 mi NW of Corinth to 1.69 mi ESE of Corinth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.957, -88.546
Straight line winds knocked down trees and power lines in Corinth.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Arkansas, June 5 to 9, 20141 death · 2 injured · $1.6 million · EF1 · 65 events
- Damaging Winds in Arkansas, June 5, 20142 deaths · 3 injured · 70 kt wind · 4 events
- Flooding and Hail in Kansas, June 5, 2014$433,000 · 3.25 in hail · 57 events
- Tornadoes and Flash Flood in South Dakota, June 5, 2014$3.0 million · EF0 · 14 events
- Tornado and Hail in Georgia, June 5, 20141 injured · $164,000 · EF0 · 11 events
- Tornado and Damaging Winds in Alabama, June 5, 20142 injured · $3,000 · EF1 · 36 events
- Hail and Damaging Winds in Oklahoma, June 5 to 6, 2014$92,000 · 2.75 in hail · 21 events
- Flash Flood in Virginia, June 5, 2014$200,000 · 1 event
- Tornado and Hail in Nebraska, June 5, 2014EF1 · 10 events
- Hail and Damaging Winds in Arkansas, June 5 to 6, 20142 injured · $12,000 · 1 in hail · 14 events
- Hail and Damaging Winds in North Carolina, June 5, 20141 injured · $4,000 · 1.25 in hail · 22 events
- Flash Flood and Hail in Kansas, June 5, 2014$25,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524516, 524517.